Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 48, Issue 2, Fall 2002  pp. 369-383.

Multiplicativity of extremal positive maps on abelian parts of operator algebras

Authors Jan Hamhalter
Author institution: Czech Technical University, Faculty of Electrical Engineering, Department of Mathematics, Technicka 2, 166 27 Prague 6, Czech Republic

Summary:  It is shown that finitely many mutually orthogonal pure states on a JB algebra with $\sigma$-finite covers restrict simultaneously to pure (i.e. multiplicative) states on some maximal associative JB subalgebra. This result does not hold for any infinite system of orthogonal pure states; a counterexample is constructed on any infinite dimensional, separable, irreducible \C algebra with non-commutative quotient by the compact operators. Nevertheless, under some natural additional conditions the restriction property does hold for all systems of orthogonal pure states. Finally, it is shown that any \C extreme completely positive map on a \C algebra $\p A$ with $\sigma$-finite representation and values in a finite dimensional algebra is multiplicative (even $\p B$-morphism) on some maximal abelian subalgebra $\p B$ of $\p A$.

Contents    Full-Text PDF